MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the distal segment of the pipeline failed to open.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right ica.The max diameter was 6mm, and the neck diameter was 4mm.The patient's vessel tortuosity was severe.The landing zone was 4.25mm distal and 4.4mm proximal. dual antiplatelet treatment was administered, and the pru level was 15.It was reported that while attempting to deploy the pipeline, the distal end was not opening.After 2 attempts the device was removed and a second device of the same size was successfully deployed after resheathing twice.The physician commented that the tortuosity of the distal vessel was not appreciated and that is probably why the first device didn't open right away.The distal end of the pipeline was positioned in a bend, and less than 50% had been deployed when it failed to open.The pipeline had been resheathed 2 or less times.No additional steps or devices were used to try to open the device. the patient did not experience any injury or complications.Angiographic results post procedure were said to be very good.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the pipeline flex with shield was returned for analysis within a shipping box; within a tyvek bio-pouch; and within aplastic bio-pouch.Visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bend was observed on the pushwire.The distal and proximal ends of the pipeline flex shield braid were found fully opened and moderately damaged.No damages were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at the distal end.The event cause could not be determined as the distal and proximal ends of the pipeline flex shield braid appeared fully opened and moderately frayed.However, the cause for damage could not be determined.Possible cause for failure to open includes patient vessel tortuosity.The patient's vessel tortuosity was severe.There was no non-conformance to specification that may have contributed to the failure to open issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13343405
Report Number2029214-2022-00099
Device Sequence Number4074034
Product Code OUT
UDI-Device Identifier00763000284503
UDI-Public00763000284503
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Model NumberPED2-450-12
Device Catalogue NumberPED2-450-12
Device Lot NumberB289806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale